Alert archive / Georgia / Special Weather Statements in 2020
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 30, 2020, 4:12 PM EDT for Coweta County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2020, 4:12 PM EDT (20:12 UTC)
- Expired
- Jun 30, 2020, 4:45 PM EDT
- In force
- 33 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
County Coweta County, GA
The radar
The Atlanta radar (KFFC), 12 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.2 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 146 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1253 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
095
WWUS82 KFFC 302012
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
412 PM EDT Tue Jun 30 2020
GAZ053-054-302045-
Fayette GA-Coweta GA-
412 PM EDT Tue Jun 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR FAYETTE AND COWETA COUNTIES UNTIL
445 PM EDT...
At 412 PM EDT...a line of strong thunderstorms was along a line
extending from near Peachtree City to near Arnco-Sargent...and moving
southeast at 10 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Newnan, Peachtree City, Tyrone, Senoia, Grantville, Luthersville,
Brooks, Moreland, Sharpsburg, Turin, East Newnan, Starrs Mill,
Arnco-Sargent, Thomas Crossroads and Madras.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3348 8454 3328 8442 3326 8443 3326 8450
3325 8450 3323 8470 3323 8472 3322 8476
3322 8485 3321 8485 3321 8486 3345 8488
TIME...MOT...LOC 2012Z 321DEG 11KT 3343 8459 3341 8483
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 30, 3:35 PM EDT, 37 minutes earlier.
Area forecast discussion, Jun 30, 3:35 PM EDT, 37 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 335 PM EDT Tue Jun 30 2020 .SHORT TERM /Tonight through Wednesday Night/... Weak short wave providing some enhanced lift across the far north this afternoon. Area of better instability across the south and west also helping to enhance convective coverage there as well. Should see overall coverage decreasing as we head through the evening and lose the better surface heating. High-res models showing convection increasing again across the northwest by sun-up tomorrow morning and spreading south and east through the day, and this is supported by continued northwest upper flow pattern with weak short wave energy streaming across the region between the weak ridging to the northwest and closed upper low over the northeast. Moderate instability and minimal shear, but enhanced mid/upper-level forcing keeps region in at least a marginal risk for strong to severe thunderstorms through Wednesday, especially during the afternoon and evening hours. 20 .LONG TERM /Thursday through Tuesday/... By Thursday morning a vorticity maxima associated with a weak disturbance is forecast to be just to the west of the CWA. Over the course of the forecast period this disturbance should stall out as the cut off low it was on the periphery of is absorbed back into the polar jet. Current CAMs show organized convection ongoing near or barely within the CWA at the beginning of the forecast period. Thunderstorm chances through Thursday will be somewhat dependent on the overall evolution of this convection and any convection from the previous day, as something more organized could act to weaken mid- level lapse rates and remove some of the surface based moisture. That said, do expect some instability and moisture to still be around and available for at least some afternoon convection. The aforementioned vorticity maxima is forecast to slowly move to the south and southeast into and through the weekend. This will keep unsettled weather in place throughout the forecast period as a weak surface low develops near the coastline and continues to pump moisture into the area, keeping dewpoints in the 70s across large portions of the CWA. Thankfully temps are not expected to be as warm as they have been the last few days, which should keep heat indices below the 100 degree mark. By Sunday into Monday, max temps should be down into the 80s over a large portion of the CWA, as a combination of clouds and a slightly more temperate airmass associated with a high to the north moving in will help to moderate temperatures. The latest GFS has come more in line with the Euro and other guidance in keeping the disturbance more onshore thus preventing any tropical development during the forecast period, though it will certainly need to continue to be monitored. Continuing to go with the model blends but bumping up PoPs to account for expected diurnal convection which may not be well represented. Lusk && .AVIATION... 18Z Update... VFR conditions are expected to predominate across the forecast area through this forecast period, outside of scattered convection. Will see some local MVFR or lower visibilities and possibly ceilings 00Z- 14Z, however chances for impacts at any individual TAF site not high enough to include in the forecast at this time. Scattered convection already developing across the southern and western portions of the forecast area and should continue to develop and spread east into the evening hours. Best coverage will be between 18Z and 02Z, diminishing overnight. Convective coverage increases again tomorrow, mainly after 15Z. West to northwest winds 6-10kt, diminishing to 6kt or less after 00Z. //ATL Confidence...18Z Update... Moderate to high on all elements. 20 && .PRELIMINARY POINT TEMPS/POPS... Athens 71 89 70 90 / 30 60 50 50 Atlanta 71 86 70 88 / 40 70 60 60 Blairsville 66 81 65 83 / 40 70 60 50 Cartersville 69 85 68 88 / 40 70 60 50 Columbus 74 93 73 90 / 30 60 50 60 Gainesville 69 85 69 87 / 30 70 50 50 Macon 72 90 71 90 / 30 60 50 60 Rome 69 85 69 88 / 50 70 60 50 Peachtree City 70 87 70 87 / 30 70 60 60 Vidalia 75 94 73 91 / 30 60 50 70 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...20 LONG TERM....Lusk AVIATION...20
Hazardous weather outlook, Jun 30, 11:53 AM EDT, 4 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1153 AM EDT Tue Jun 30 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-011600- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1153 AM EDT Tue Jun 30 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are possible today becoming more widespread this afternoon and into the evening. Some of these storms could become strong to severe with damaging winds, heavy rain and frequent lightning. Heat indices this afternoon will reach into the 100s up to 104 in parts of central Georgia. Be sure to stay hydrated and take frequent breaks if spending extended time outdoors. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Scattered to numerous showers and thunderstorms will be possible each afternoon and evening. Gusty winds, frequent lightning, and heavy rain will be possible with any storms that do develop. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Jun 30, 3:38 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
338 PM EDT TUE JUN 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG 1 WNW DALTON 34.78N 84.99W
06/30/2020 WHITFIELD GA PUBLIC
LARGE TREE REPORTED DOWN IN DRIVEWAY ON TECH DRIVE.
&&
EVENT NUMBER FFC2000850
KINGSpecial weather statement, Jun 30, 3:50 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
350 PM EDT Tue Jun 30 2020
GAZ110-302015-
Telfair GA-
350 PM EDT Tue Jun 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TELFAIR COUNTY UNTIL
415 PM EDT...
At 350 PM EDT...a strong thunderstorm was near Workmore, or 12 miles
south of McRae...moving east at 5 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Lumber City, Horse Creek Wma and Workmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3187 8296 3196 8296 3199 8288 3193 8265
3192 8265 3192 8268 3191 8268 3190 8269
3190 8270 3186 8276 3186 8278 3185 8279
3184 8279 3181 8282 3182 8284 3180 8285
TIME...MOT...LOC 1950Z 287DEG 6KT 3189 8292
HAIL...0.25IN
WIND...40MPHLocal storm report, Jun 30, 3:59 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
359 PM EDT TUE JUN 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG 2 ESE ROCKY FACE 34.79N 85.00W
06/30/2020 WHITFIELD GA EMERGENCY MNGR
TREE REPORTED DOWN AT THE INTERSECTION OF SHUGART RD
AND TAMPICO WAY.
&&
EVENT NUMBER FFC2000851
KINGLocal storm report, Jun 30, 4:01 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
401 PM EDT TUE JUN 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 PM TSTM WND DMG 1 WNW DALTON 34.78N 84.99W
06/30/2020 WHITFIELD GA EMERGENCY MNGR
TREE REPORTED DOWN AT THE INTERSECTION OF BEVERLY DR
AND DAVIDSON DR.
&&
EVENT NUMBER FFC2000852
KINGLocal storm report, Jun 30, 4:05 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
405 PM EDT TUE JUN 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM TSTM WND DMG 2 E DALTON 34.77N 84.94W
06/30/2020 WHITFIELD GA EMERGENCY MNGR
TREE REPORTED DOWN AT THE INTERSECTION OF GEORGIA AVE
AND HIGH MOUNTAIN AVE.
&&
EVENT NUMBER FFC2000853
KINGSpecial weather statement, Jun 30, 4:12 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
412 PM EDT Tue Jun 30 2020
GAZ053-054-302045-
Fayette GA-Coweta GA-
412 PM EDT Tue Jun 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR FAYETTE AND COWETA COUNTIES UNTIL
445 PM EDT...
At 412 PM EDT...a line of strong thunderstorms was along a line
extending from near Peachtree City to near Arnco-Sargent...and moving
southeast at 10 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Newnan, Peachtree City, Tyrone, Senoia, Grantville, Luthersville,
Brooks, Moreland, Sharpsburg, Turin, East Newnan, Starrs Mill,
Arnco-Sargent, Thomas Crossroads and Madras.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3348 8454 3328 8442 3326 8443 3326 8450
3325 8450 3323 8470 3323 8472 3322 8476
3322 8485 3321 8485 3321 8486 3345 8488
TIME...MOT...LOC 2012Z 321DEG 11KT 3343 8459 3341 8483
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 8:18 PM EDT | Special Weather Statement | FFC | Greene | 27 min |
| Jun 29, 8:31 PM EDT | Special Weather Statement | FFC | Coweta, Fayette | 29 min |
| Jun 29, 8:47 PM EDT | Special Weather Statement | FFC | Greene | 28 min |
| Jun 29, 9:00 PM EDT | Special Weather Statement | FFC | Fayette | 30 min |
| Jun 29, 9:02 PM EDT | Special Weather Statement | FFC | Putnam | 28 min |
| Jun 29, 9:38 PM EDT | Special Weather Statement | FFC | Jasper | 37 min |
| Jun 30, 1:36 PM EDT | Special Weather Statement | FFC | Marion, Schley | 24 min |
| Jun 30, 1:46 PM EDT | Special Weather Statement | FFC | Chattooga | 29 min |
| Jun 30, 2:02 PM EDT | Special Weather Statement | FFC | Schley | 28 min |
| Jun 30, 2:12 PM EDT | Special Weather Statement | FFC | Macon | 33 min |
| Jun 30, 2:16 PM EDT | Special Weather Statement | FFC | Wilcox | 29 min |
| Jun 30, 2:17 PM EDT | Special Weather Statement | FFC | Catoosa, Chattooga, Walker, Whitfield | 28 min |
| Jun 30, 2:18 PM EDT | Special Weather Statement | FFC | Troup | 27 min |
| Jun 30, 2:26 PM EDT | Severe Thunderstorm Warning | FFC | Crisp, Dodge, Wilcox | 38 min |
| Jun 30, 2:31 PM EDT | Special Weather Statement | FFC | Sumter | 29 min |
| Jun 30, 2:38 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Chattooga, Floyd, Gordon, Murray, Walker and 1 more | 40 min |
| Jun 30, 2:44 PM EDT | Special Weather Statement | FFC | Meriwether | 31 min |
| Jun 30, 2:54 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Meriwether, Talbot, Troup | 39 min |
| Jun 30, 2:58 PM EDT | Special Weather Statement | FFC | Haralson | 32 min |
| Jun 30, 3:08 PM EDT | Special Weather Statement | FFC | Fannin, Gilmer, Gordon, Pickens | 52 min |
| Jun 30, 3:26 PM EDT | Special Weather Statement | FFC | Paulding | 34 min |
| Jun 30, 3:50 PM EDT | Special Weather Statement | FFC | Telfair | 25 min |
| Jun 30, 4:13 PM EDT | Special Weather Statement | FFC | Douglas | 32 min |
| Jun 30, 4:21 PM EDT | Special Weather Statement | FFC | Crawford, Muscogee, Taylor | 24 min |
| Jun 30, 4:26 PM EDT | Special Weather Statement | FFC | Hall | 34 min |
| Jun 30, 4:39 PM EDT | Special Weather Statement | FFC | Chattahoochee, Stewart, Webster | 51 min |
| Jun 30, 4:45 PM EDT | Special Weather Statement | FFC | Fulton | 45 min |
| Jun 30, 4:48 PM EDT | Special Weather Statement | FFC | Coweta | 42 min |
| Jun 30, 4:53 PM EDT | Special Weather Statement | FFC | Troup | 37 min |
| Jun 30, 5:06 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Marion, Schley, Stewart, Sumter, Taylor and 1 more | 39 min |
| Jun 30, 5:13 PM EDT | Special Weather Statement | FFC | DeKalb, Rockdale | 32 min |
| Jun 30, 5:47 PM EDT | Special Weather Statement | FFC | Schley | 28 min |
| Jun 30, 6:52 PM EDT | River Flood Warning | FFC | DeKalb | 88 min |
Nearby
Special Weather Statements in Georgia, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.